The opiate withdrawal does not last forever, but suboxone is very strong and the withdrwal is typically twice as long or more than a standard opiate like hydrocodone. Suboxone also depends on how high the dose was when you stopped taking it, for the least amount of trouble the dose should be as low as possible, 1/2mg or less. If you stop at even 2mg, and have been taking for more than a couple of months, then the withdrawal can be long and drawn out, but you should still start to feel better in a couple of week and within a month back to "normal". How long have you been of sub?
I have not gotton off them yet. I am just trying to learn about what I will be up against. I am going to ask my doctor to start the tapor next vist. I have been on them about a year and a half. I am just getting as much info as I can.Thankyou for the response. I greatly appreciate the feedback!
You have a big advantage over others in that you only dose once a day. Stay with that and start the taper. If you can really taper (and having a doc controlling your Rx will help immensely with that) you face a lot less pain and unpleasantness.
Near the top right of this page there's a resource link called the health pages, please read the Thomas Recipe and the Amino Acid Protocol. I'm using both of these and they seem to help a lot.
Good Luck! We're praying for you.
Oh, by the way, there's a lot of great information in other threads also about addiction, physical dependence, tapering, cold turkey, and withdrawal in general. This list is probably the most positive list I've ever seen on the internet and there are a lot of people who care enough to post and try and help.
You are in a good spot with only 8mg and once per day. Tapering to half that should be no problem, in fact getting down to 2mg will take you no time at all. It's getting past that 2mg that is the hardest. Secret is to start skipping a day and dosing every other day as you taper - talk with your doctor about this. Once you get down to 1/2mg or less, you should be able to quit with relative ease. Your doctor can also help you with some other meds for the few days after. You will also want to make sure you have a good aftercare program - AA/NA, this site, therapy - etc. If you are not working on you and just quit, then it really easy to relapse again. Keep posting.
thankyou for all the great advice. It now looks like there might be light at the end of the tunnel. I am going to ask my doc about it at my next appointment. This forum and everyone on it is so very possitive and helpful. I will deffinetly keep posting.
I have a question for anyone who has the answer or has been down this road. I had to have a wisdom tooth pulled yesterday. I am in a moderate amount of pain right now. I was woundering if anyone knows if suboxone is a pain reliever also? I am only taking my suboxone and ibprofen right now. I had to get the tooth pulled,because it was getting really bad.
The active ingredient in suboxone is buprenorphine and it is also prescribed under a different name for pain - so yes, it does have pain relieving properties. However, if I recall, it is typically used in a very low dose and also as IV, or injection. If your current dose of suboxone and the ibuprofen are working, then stick with it. If you feel you need more pain relief, check with your doctor, he may be able to advise you there. Hang in there.
I think i'm going to be ok with the sub and ibuprofen. I used a cold pack on my face that seemed to help. I really appreciate all the good advise you give. Im also going to go ahead and try to decreas my sub dose tomarrow. I will start going down by 2mg. Thanks again.
Im just needing some words of encouragment. I am thinking of my daughter that passed and am feeling very down. I was woundering if anyone else on the forum had lost a child. It would be great to hear from them. I know loss is a part of life but we should not have to bury our children.
Oh dear...I'm sorry. She must have been very young...
We have lost an adult child. My step daughter was killed at age 25. Hit and run by a drunk driver. We think and talk about her often. We try to imagine what she would be doing now,where she would be living etc...She was in her last year of veterinary school
when she died. We were invited to her graduation,where my husband accepted her degree on her behalf. It's framed and up on the wall. I'm looking at it now...
It's never easy...OMG...it's gut wrenching. But,don't ever stop thinking about her,not that you could. Thoughts of her will keep her with you forever.
She was nine years old. We were hit by a guy that was high on meth and had been up for 3 or 4 days. My daughter died in my arms minutes after the wreck. She has been gone for 3 years. That was the begining of my addiction. I used my pills as a way to cope. They numbed me and kept me from feeling. Im afraid I wont be able to completely deal with my emotions until Im throgh with the subs. Im sorry that you also had to lose a child. I dont think her being older made it any esier either. I do trust that god had a plan for them that we wont know the aswer to for a long time. I have to think of it that way. Thankyou for sharing your story with me. Its comforting to know people are listening.
Well im not doing so good with my taper plan. I almost guilty when I am posting on other peoples threads trying to help them when I'm not doing so well myself. I tried to go down from 8mg sub to 6mgs and it worked for a couple of days and today I took two 8mgs!!!! My doc allows me up to 24 mgs a day. And Im eating like a cow.Maybe I should join a fitness club around here. I start school next thursday and need to get this down right before then. Any suggestions? Im open to any.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.